MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.jemermed.2025.12.027

Медицинская библиотека · The Journal of emergency medicine · 2026

Vasospastic Angina Following Capecitabine Initiation: A Rare But Serious Cardiotoxic Effect.

Ponce Simal Sergio, Martínez Fleta Mario, Prados Arnedo Maria, Pilar Montón Blasco Irene, Peribáñez Belanche Sonia, Jimeno Sánchez Javier

СтатьяКлинический случайПеревод в очереди

Аннотация

BACKGROUND

Fluoropyrimidines are widely used chemotherapy agents in the treatment of solid tumors, particularly colorectal cancer (CRC). The cardiotoxic effect most commonly associated with 5-fluorouracil (5-FU) is coronary vasospasm, which typically occurs within the first hours or days following administration and can present with a spectrum of manifestations ranging from stable angina to acute coronary syndrome with hemodynamic instability. Capecitabine, a prodrug of 5-FU, has less defined cardiovascular side effects.

CASE REPORT: A 66-year-old man with lower rectal adenocarcinoma, receiving capecitabine, presented with chest pain and diaphoresis 48 h after starting therapy. Initial electrocardiogram (ECG) showed new biphasic T waves. During evaluation, he developed recurrent chest pain and hyperacute T waves in repeat ECG. Nitroglycerin relieved symptoms and normalized ECG changes. Suspecting high-risk Non-ST Elevation Acute Coronary Syndrome, he was admitted and underwent coronary angiography, which showed no obstructive coronary disease. However, acetylcholine provocation induced severe focal vasospasm with corresponding symptoms and ischemic ECG changes, confirming vasospastic angina. Echocardiography revealed normal left ventricular function. Capecitabine was discontinued, and the patient was treated with calcium channel blockers and nitrates. He was discharged after five days and remained symptom-free at follow-up. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: Emergency physicians should suspect fluoropyrimidine-induced cardiotoxicity in patients with chest pain after starting capecitabine, even without cardiac risk factors. Early recognition, drug discontinuation, and vasodilator therapy are critical to prevent serious complications and ensure timely cardiology-oncology coordination.

Для цитирования: Ponce Simal Sergio, Martínez Fleta Mario, Prados Arnedo Maria, Pilar Montón Blasco Irene, Peribáñez Belanche Sonia, Jimeno Sánchez Javier. Vasospastic Angina Following Capecitabine Initiation: A Rare But Serious Cardiotoxic Effect.. The Journal of emergency medicine. 2026. DOI: 10.1016/j.jemermed.2025.12.027.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.